North Dakota, 2004

Hail in North Dakota, March 27, 2004

March 27, 2004 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Mar 26, 3:00 PM CST, 9 hours 35 minutes earlier.

Area forecast discussion, Mar 26, 3:00 PM CST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CST FRI MAR 26 2004

.SHORT TERM...
THE FIRST 24 HOURS IS THE CRITICAL PERIOD. LATE THIS AFTERNOON THE
GRADIENT AHEAD OF A TROUGH...COUPLED WITH A DEVELOPING 850 MB JET
...WILL CAUSE WIND GUSTS TO 40 MPH OVER THE SOUTHWEST AND SOUTH
CENTRAL. THEN THE TROUGH AND A COLD FRONT WILL MOVE INTO SOUTHWEST
ND EARLY THIS EVENING. A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL
MAY DEVELOP ALONG AND AHEAD OF THE FRONT. INCREASING CAPES...MOISTURE
ADVECTION AND 850 MB JET WILL SUSTAIN CHANCE OF STRONG THUNDERSTORMS
THIS EVENING. LOCAL RAINFALL COULD EXCEED 1 INCH LATER TONIGHT AND
SATURDAY MORNING. THEN A BENIGN WEATHER PATTERN WILL BEGIN SATURDAY
NIGHT AS HIGH PRESSURE BEGINS PUSHING INTO THE STATE FROM THE WEST.
HIGH PRESSURE WILL DOMINATE THROUGH MONDAY NIGHT.

.LONG TERM...
UPPER RIDGE CONTINUES OVER THE NORTHERN PLAINS EARLY IN THE WEEK. SO
DRY CONDITIONS AND MILD TEMPS PER CURRENT FORECAST STILL LOOK GOOD.
A WEAK TROUGH WILL FLATTEN THE RIDGE LATER IN THE WEEK AND BRING A
CHANCE FOR SOME PRECIPITATION. TEMPERATURES WILL COOL SOME BUT WILL
STILL BE ABOVE NORMAL. NO MAJOR CHANGES TO CURRENT FORECAST.

&&
.BIS WATCHES/WARNINGS/ADVISORIES...
...WIND ADVISORY SOUTHWEST AND SOUTH CENTRAL EARLY THIS EVENING...
...FLOOD WATCH NORTH CENTRAL AND EASTERN PART OF SOUTH CENTRAL LATE
   TONIGHT AND SATURDAY MORNING...

&&

LM/FORS
Hazardous weather outlook, Mar 26, 5:13 AM CST, 19 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
513 AM CST FRI MAR 26 2004

SPOTTER ACTIVATION MAY BE REQUIRED.
NDZ002>005-010>013-021>023-025-271110-
BOTTINEAU ND-BURKE ND-FOSTER ND-MCHENRY ND-MCLEAN ND-MOUNTRAIL ND-
PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-WARD ND-WELLS ND-
INCLUDING THE CITIES OF...BOTTINEAU AND MINOT
513 AM CST FRI MAR 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT...SOME POSSIBLY WITH
HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT...WHERE THE
RAINS COULD CAUSE SIGNIFICANT RUNOFF...ESPECIALLY WHERE THERE IS
EXISTING SNOWPACK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WATCH IS IN EFFECT FOR SATURDAY MORNING...WITH THE
POSSIBILITY FOR CONTINUED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

NDZ001-009-017>020-031>037-040>048-050-051-271110-
ADAMS ND-BILLINGS ND-BOWMAN ND-BURLEIGH ND-DICKEY ND-DIVIDE ND-
DUNN ND-EMMONS ND-GOLDEN VALLEY ND-GRANT ND-HETTINGER ND-KIDDER ND-
LA MOURE ND-LOGAN ND-MCINTOSH ND-MCKENZIE ND-MERCER ND-MORTON ND-
OLIVER ND-SIOUX ND-SLOPE ND-STARK ND-STUTSMAN ND-WILLIAMS ND-
INCLUDING THE CITIES OF...BISMARCK...BOWMAN...CROSBY...DICKINSON...
JAMESTOWN AND WILLISTON
513 AM CST FRI MAR 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT FOR WESTERN AND CENTRAL
NORTH DAKOTA. SOME OF THESE STORMS COULD BE SEVERE...WITH HAIL AND
HEAVY RAIN...ESPECIALLY IN CENTRAL COUNTIES. RAINFALL AMOUNTS OVER AN
INCH ARE POSSIBLE...WHICH COULD CAUSE SOME SIGNIFICANT RUNOFF.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS MAY STILL LINGER SATURDAY MORNING IN
CENTRAL COUNTIES...WITH HEAVY RAIN STILL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT IN WESTERN AND CENTRAL
NORTH DAKOTA.

SHULZ

In the hours before

Special weather statement, Mar 26, 7:30 PM CST, 5 hours 5 minutes before
NDZ017-270329
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
729 PM CST FRI MAR 26 2004

AS OF 725 PM CST LOCAL RADAR INDICATED AN AREA OF THUNDERSTORMS
ENTERING SOUTHERN MCKENZIE COUNTY...MOVING NORTHEAST. THESE STORMS
ARE EXPECTED TO CONTINUE THROUGH MCKENZIE COUNTY INTO SOUTHERN
WILLIAMS COUNTY LATER THIS EVENING. LIGHT TO MODERATE
PRECIPITATION...GUSTY WINDS AND DANGEROUS LIGHTNING CAN BE EXPECTED
WITH THESE STORMS. USE CAUTION TO ASSURE SAFETY DURING OUTDOOR
ACTIVITY.

ASSID
Special weather statement, Mar 26, 8:52 PM CST, 3 hours 43 minutes before
NDZ017-270600
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
851 PM CST FRI MAR 26 2004

AS OF 845 PM CST LOCAL RADAR INDICATED AN AREA OF THUNDERSTORMS IN
MCKENZIE COUNTY AND SOUTHERN WILLIAMS COUNTY MOVING NORTHEAST. THESE
STORMS ARE EXPECTED TO CONTINUE THROUGH MCKENZIE AND WILLIAMS COUNTY
ENTERING EASTERN DIVIDE COUNTY LATER THIS EVENING. LIGHT TO MODERATE
PRECIPITATION...GUSTY WINDS AND DANGEROUS LIGHTNING CAN BE EXPECTED
WITH THESE STORMS. USE CAUTION TO ASSURE SAFETY DURING OUTDOOR
ACTIVITY.

ASSID
Local storm report, Mar 26, 10:57 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1057 PM CST FRI MAR 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             5 E BOWMAN              46.18N 103.30W
03/26/2004  0.88 INCH        BOWMAN             ND   TRAINED SPOTTER

&&

RSL
Special weather statement, Mar 26, 11:40 PM CST, 55 minutes before
NDZ009-010-017>019-031>033-040-041-043-044-270700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1140 PM CST FRI MAR 26 2004

...SEVERE THUNDERSTORM WATCH #33 IS NO LONGER IN EFFECT...SLOPE...
BOWMAN...MERCER...GOLDEN VALLEY...BILLINGS...MOUNTRAIL...WILLIAMS...
DUNN AND MCKENZIE...

...SEVERE THUNDERSTORM WATCH #33 REMAINS IN EFFECT FOR...HETTINGER...
ADAMS AND STARK COUNTIES...

The radar

The Bismarck radar (KBIS), 155 km away, was scanning. The volume nearest the first event began at 06:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Adams

When
March 27, 12:35 AM CST
Where
Adams County, 17 mi N of Hettinger
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.250, -102.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393869.